MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-056
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was performing a hip revision to address a radiographically confirmed subtrochanteric hip fracture and associated presumptive hip dislocation.When the surgeon got into the hip capsule he found that the liner had dissociated and the metal femoral head was in direct contact with the acetabular shell and had evidently worn a hole through the acetabular shell.Surgeon also discovered a large quantity of black substance (presumed to be metal debris combined with tissue), both in the hip capsule and also down the femoral canal once the stem (which was loose), was removed.Surgeon went on to thoroughly wash out the hip capsule and femoral canal, before reaming the acetabulum and implanting a 60mm multihole gription pinnacle acetabular component and a 36/60mm neutral marathon liner, placing cables around the proximal femur to offer fracture fixation, and then preparing for and implanting a smith and nephew redapt revision hip stem and 36mm oxinium femoral head.Hip was then reduced, and proper wound closure took place.The surgery finished according to plan.Doi: 2014, dor: (b)(6) 2021, unknown side.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot
=
> a worldwide complaint database search found no additional related reports against the provided product code/lot number combination.Based on the inability to find any additional related reports against the provided product code/lot number combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 clinical code: appropriate term / code not available (e2402) is used to capture joint injury (e20).
 
Event or Problem Description
Additional information received indicated that there was a femur fracture, but not a dislocation.There was about 20 minutes surgical delay.

Brand Name
PINN MAR NEUT 32IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12413375
Report Number1818910-2021-19171
Device Sequence Number4698681
Product Code LPH
UDI-Device Identifier10603295013921
UDI-Public10603295013921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-056
Device Catalogue Number121932056
Device Lot Number335802
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2021
Supplement Date Received by Manufacturer09/15/2021
09/29/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date09/23/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +9 BL; CORAIL2 NON COL HO SIZE 13; PINN MAR NEUT 32IDX56OD; PINNACLE SECTOR II CUP 56MM; ARTICUL/EZE BALL 32 +9 BL; CORAIL2 NON COL HO SIZE 13; PINN MAR NEUT 32IDX56OD; PINNACLE SECTOR II CUP 56MM
Outcome Attributed to Adverse Event Required Intervention;